Alert archive / Michigan / Special Weather Statements in 2011

Special Weather Statement, NWS Northern Indiana

August 9, 2011Hillsdale County, Michigan

NWS Northern Indiana issued this special weather statement at Aug 9, 2011, 4:49 PM EDT for Hillsdale County, Michigan. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 4:49 PM EDT (20:49 UTC)
Expired
Aug 9, 2011, 5:15 PM EDT
In force
26 min
Issued by
NWS Northern Indiana

County Hillsdale County, MI

The radar

The Northern Indiana radar (KIWX), 116 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WWUS83 KIWX 092049
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 PM EDT TUE AUG 9 2011

MIZ081-092115-
HILLSDALE MI-
449 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL HILLSDALE COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HILLSDALE...MOVING EAST AT 40 MPH.

DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO 
GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS 
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  OSSEO...NORTH ADAMS AND SHADYSIDE...
  PITTSFORD...
  PRATTVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.

LAT...LON 4199 8436 4190 8437 4190 8435 4176 8436
      4186 8483 4188 8482 4203 8471
TIME...MOT...LOC 2049Z 281DEG 34KT 4192 8459

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:51 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 9, 3:51 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 PM EDT TUE AUG 9 2011

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/

CDFNT MOVG SE INTO THE NWRN PORTION OF CWA THIS AFTN. AIRMASS AHEAD
OF THE FRONT HAS BECOME MODERATELY UNSTABLE WITH >2KJ/KG SBCAPE.
TSTMS DEVELOPED ALONG THIS INSTABILITY AXIS AHEAD OF THE FRONT
THIS AFTN WITH SOME CONTD INTENSIFICATION EXPECTED AS WE HEAD
INTO PEAK HEATING. THUS... POTENTIAL FOR SOME OF THE STORMS TO
BECOME SVR GIVEN RATHER STRONG WIND FIELDS...SGFNT DCAPE >800J/KG
AND RATHER FAT CAPE THROUGH THE HAIL GROWTH ZONE. CONTD WITH SVR
MENTION IN SERN HALF OF CWA THROUGH 00Z AS IN EARLIER UPDATE.
EXPECT THAT THESE STORMS WILL BE MOVG OUT OF SE PORTION OF CWA
AROUND 00Z, BUT STILL SOME POTENTIAL FOR STORMS TO LINGER ACROSS
THE SE IN THE EARLY EVE. SCT SHOWERS ALSO MAY MOVE INTO THE NW
PORTION OF THE CWA OVERNIGHT AS A COUPLE OF UPR LEVEL SHRTWV'S
MOVE SE ACROSS THE WRN GRTLKS SO EXPANDED SCHC POPS ACROSS ALL BUT
SW PORTION OF CWA TIL 09Z. SOME POTENTIAL ALSO FOR LAKE EFFECT
SHOWERS AND WATERSPOUTS LATE TONIGHT AS LAKE INDUCED CAPE FCST TO
INCREASE TO NEAR 1KJ/KG.

DIURNAL MIXING AND SUBSIDENCE ASSOCIATED WITH APCHG SFC HIGH SHOULD
MIX OUT LOW CLOUDS WED AFTN WITH SKIES TURNING MOSTLY SUNNY. GOING
HIGHS MAINLY IN THE M-U70S ACROSS THE CWA STILL SEEM REASONABLE.
RIDGE BUILDING INTO THE AREA SHOULD PROVIDE GOOD RADIATIONAL COOLING
WED NIGHT... THOUGH SOME CONCERN FOR CLOUDINESS SO STAYED CLOSE TO
PREVIOUS FCST WHICH WAS GENERALLY SLIGHTLY ABOVE 12Z MOS GUIDANCE.

&&

.LONG TERM...
THURSDAY THROUGH MONDAY.

MAIN FOCUS OF THE LONG TERM PERIOD IS STRONG SHORTWAVE AND
ASSOCIATED COLD FRONT ARRIVING BY THE START OF THE WEEKEND.

QUIET CONDITIONS ARE EXPECTED FOR THE START OF THE PERIOD AS HIGH
PRESSURE REMAINS OVER THE AREA ON THURSDAY. HIGH TEMPS SHOULD REMAIN
IN THE UPPER 70S AND SUSPECT OVERNIGHT LOWS ON THURS WILL DROP INTO
THE MID TO UPPER 50S GIVEN CLEAR SKIES AND LIGHT WINDS. THE THREAT
FOR MORE UNSETTLED WEATHER BEGINS INTO THE WEEKEND AS UPPER
LEVEL PATTERN BEGINS TO AMPLIFY IN RESPONSE TO CHANGES ACROSS THE
PACIFIC NORTHWEST WITH RIDGING IN THE WEST AND TROUGHING IN THE
EAST. SIGNIFICANT SHORTWAVE PROGGED TO DIG ACROSS THE WESTERN GREAT
LAKES BY FRIDAY AFTERNOON WITH TRAILING SFC COLD FRONT. MODELS
CONTINUE TO BE IN GOOD AGREEMENT IN HANDLING THESE FEATURES AND
DEPICT DECENT RAINFALL EVENT. HAVE BUMPED POPS UP SLIGHTLY ESP ON
SAT AFTER 6Z WHICH LOOKS TO BE THE BEST SHOT FOR SHOWERS AND
THUNDERSTORMS. MODELS BEGIN TO DIFFER A BIT FOR THE LATTER HALF OF
THE WEEKEND WITH THE ECMWF ATTEMPTING TO FURTHER AMPLIFY THE UPPER
TROUGH WHILE GFS IS MORE PROGRESSIVE WITH THE EXIT OF THE SYSTEM.
KEPT SUNDAY DRY FOR NOW BUT SHOWERS/INCREASED CLOUD COVER MAY NEED
TO BE ADDED LATER DEPENDING ON HOW THE MODEL SOLUTIONS EVOLVE. AS
TROUGH MOVES EAST OFF THE COAST SUNDAY NIGHT INTO MONDAY...AN AREA
OF HIGH PRESSURE WILL BUILD OVER THE EASTERN HALF OF THE CONUS
ALLOWING FOR QUIET WEATHER AND NORTHWEST FLOW. TEMPERATURES WILL
REMAIN AT OR JUST BELOW NORMAL.

&&

.AVIATION/...
CDFNT MOVG ACROSS SRN LAKE MICHIGAN EARLY THIS AFTN
WILL MOVE ACROSS NRN INDIANA BY 00Z. SCT TSTMS EXPECTED TO DVLP
ALONG THE FRONT AND BECOME MORE WIDESPREAD AS THEY MOVE SE ACROSS
NRN INDIANA. STILL A DECENT POTENTIAL THAT STORMS WILL DVLP EAST
OF SBN SO JUST MENTIONED CB IN THEIR TAF THIS AFTN BUT ADDED TSRA
WITH GUSTY WINDS AT FWA. CAA STRATO CU DECK EXPECTED TO SPREAD
INTO THE AREA THIS EVE AND LINGER INTO WED MORNING. GUSTY WINDS
THIS AFTN SHOULD DIE DOWN THIS EVE... THEN INCREASE A BIT AGAIN
WITH RENEWED DIURNAL MIXING WED MORNING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...OBERGFELL
AVIATION...JT
Hazardous weather outlook, Aug 9, 1:01 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
101 PM EDT TUE AUG 9 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-101715-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
101 PM EDT TUE AUG 9 2011 /1201 PM CDT TUE AUG 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS THE
AREA THIS AFTERNOON INTO EARLY THIS EVENING. A FEW THUNDERSTORMS
MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY OVER
NORTHWEST OHIO... AND NORTHERN INDIANA EAST OF A LINE FROM ANGOLA
TO MONON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-101715-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
101 PM EDT TUE AUG 9 2011 /1201 PM CDT TUE AUG 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AND A HIGH RISK OF RIP
CURRENTS TONIGHT. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT.

THERE IS A SLIGHT CHANCE FOR WATERSPOUTS ON SOUTHEAST LAKE
MICHIGAN LATE TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS THE
AREA THIS AFTERNOON. A FEW THUNDERSTORMS MAY CONTAIN GUSTY
WINDS...HAIL... AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A HIGH RISK OF RIP CURRENTS WEDNESDAY INTO WEDNESDAY
NIGHT. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY
INTO WEDNESDAY NIGHT.

THERE IS A SLIGHT CHANCE OF WATERSPOUTS ON SOUTHEAST LAKE
MICHIGAN WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Aug 9, 4:05 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             LAGRANGE                41.64N  85.42W
08/09/2011  M0.25 INCH       LAGRANGE           IN   TRAINED SPOTTER

            AT THE INTERSECTION OF US 20 AND SR 9

&&

EVENT NUMBER IWX1101276

BENTLEY
Special weather statement, Aug 9, 4:05 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EDT TUE AUG 9 2011

INZ004-005-092045-
ELKHART IN-ST. JOSEPH IN-
405 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN ST. JOSEPH AND CENTRAL
ELKHART COUNTIES IN NORTH CENTRAL INDIANA...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAKARUSA...OR 8 MILES SOUTHEAST OF
MISHAWAKA...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  GOSHEN...
  WAKARUSA...
  SOUTHWEST AND FORAKER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.

LAT...LON 4161 8582 4148 8587 4153 8614 4163 8611
TIME...MOT...LOC 2005Z 278DEG 16KT 4157 8608
Special weather statement, Aug 9, 4:29 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 PM EDT TUE AUG 9 2011

INZ005-006-008-092115-
ELKHART IN-LAGRANGE IN-NOBLE IN-
429 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN
KOSCIUSKO...NORTHWESTERN NOBLE...SOUTHWESTERN LAGRANGE AND
SOUTHEASTERN ELKHART COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW PARIS...OR NEAR GOSHEN...MOVING EAST AT
35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LIGONIER...
  MILLERSBURG...
  TOPEKA...
  ALBION...
  COSPERVILLE AND EDDY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.

LAT...LON 4155 8537 4138 8542 4151 8593 4161 8589
TIME...MOT...LOC 2029Z 279DEG 32KT 4152 8578
Special weather statement, Aug 9, 4:38 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 PM EDT TUE AUG 9 2011

INZ007-009-092115-
DE KALB IN-STEUBEN IN-
438 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN DE KALB AND SOUTHERN
STEUBEN COUNTIES...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF HAMILTON...OR 8 MILES SOUTHWEST
OF ANGOLA...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HAMILTON...
  PLEASANT LAKE...LONG LAKE AND STEUBENVILLE...
  HAMILTON LAKE...
  ALVARADO...
  ARTIC...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.

LAT...LON 4161 8480 4145 8481 4144 8481 4146 8519
      4161 8517
TIME...MOT...LOC 2038Z 273DEG 30KT 4156 8510
Local storm report, Aug 9, 4:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             HUDSON                  41.53N  85.08W
08/09/2011  M1.00 INCH       STEUBEN            IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1101277

BENTLEY
Special weather statement, Aug 9, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 PM EDT TUE AUG 9 2011

MIZ081-092115-
HILLSDALE MI-
449 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL HILLSDALE COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HILLSDALE...MOVING EAST AT 40 MPH.

DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  OSSEO...NORTH ADAMS AND SHADYSIDE...
  PITTSFORD...
  PRATTVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.

LAT...LON 4199 8436 4190 8437 4190 8435 4176 8436
      4186 8483 4188 8482 4203 8471
TIME...MOT...LOC 2049Z 281DEG 34KT 4192 8459

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:45 PM EDTSevere Thunderstorm WarningIWXCass, Grant, Miami, Wabash60 min
Aug 8, 10:31 PM EDTSpecial Weather StatementIWXWhite44 min
Aug 9, 4:28 AM EDTSmall Craft AdvisoryIWX46 hr
Aug 9, 4:44 AM EDTRip Current StatementIWX45 hr
Aug 9, 2:47 PM EDTSpecial Weather StatementIWXLaGrange43 min
Aug 9, 3:03 PM EDTSpecial Weather StatementIWXElkhart42 min
Aug 9, 3:17 PM EDTSpecial Weather StatementIWXSteuben43 min
Aug 9, 3:36 PM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange54 min
Aug 9, 3:40 PM EDTSpecial Weather StatementIWXSaint Joseph35 min
Aug 9, 4:05 PM EDTSpecial Weather StatementIWXElkhart40 min
Aug 9, 4:29 PM EDTSpecial Weather StatementIWXElkhart, Noble46 min
Aug 9, 4:38 PM EDTSpecial Weather StatementIWXSteuben37 min
Aug 9, 4:58 PM EDTSpecial Weather StatementIWXDeKalb, Noble47 min
Aug 9, 5:08 PM EDTSevere Thunderstorm WarningIWXDeKalb, Noble52 min
Aug 9, 5:32 PM EDTSpecial Weather StatementIWXHuntington43 min
Aug 9, 5:50 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells55 min
Aug 9, 6:48 PM EDTSpecial Weather StatementIWXAdams, Wells27 min
Aug 9, 4:55 PM EDTSpecial Weather StatementIWXFulton35 min
Aug 9, 5:41 PM EDTSpecial Weather StatementIWXHenry34 min
Aug 9, 5:54 PM EDTSpecial Weather StatementIWXDefiance36 min
Aug 9, 5:59 PM EDTSevere Thunderstorm WarningIWXDefiance, Henry, Paulding, Putnam62 min
Aug 9, 6:12 PM EDTSevere Thunderstorm WarningIWXAllen, Paulding, Putnam63 min
Aug 9, 6:28 PM EDTSevere Thunderstorm WarningIWXAllen, Putnam, Van Wert77 min
Aug 9, 1:32 PM EDTSpecial Weather StatementIWXCass28 min
Aug 9, 3:22 PM EDTSpecial Weather StatementIWXHillsdale38 min
Aug 9, 3:45 PM EDTSpecial Weather StatementIWXSaint Joseph45 min

Nearby

Special Weather Statements in Michigan, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.